MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-05-17-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use visipro balloon expandable stent along with non-medtronic 6fr sheath and 0.035" guidewire during procedure to treat a none calcified plaque lesion in the right proximal to mid renal artery with 50% stenosis.The vessel was little tortuous.The vessel diameter and lesion length are 5mm and 20mm respectively.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The balloon was never inflated.The device was prepped per ifu with no issues identified.During delivery to/at lesion, stent dislodgement occurred.The dislodged stent was removed using a gooseneck snare kit.There was sufficient distal landing zone.The device did not pass through a previously deployed stent.There was resistance encountered when advancing the device with no excessive force used.It was reported that when the device was not able to cross the lesion after the pre dilation with a 4x40x135 evercross, the stent came off of the balloon while the system was being pulled back.The dilsodged stent was half in the renal artery and other half in the aorta.The removal was successful with the snare and a replacement 5x17x80 visipro stent was used successfully.The patient is okay, we were able to successfully use a new 5x17x80 visipro stent to stent the right renal.
 
Additional Manufacturer Narrative
Additional information: no vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review three photographic images were received for analysis.The first two images are of the dislodged visi-pro stent in the ostium of the right renal artery and thoracic aorta.The plaque lesion in the right proximal to mid renal artery is visible in the images.A support catheter is visible in the images.The third image, is of the snared visi-pro stent removed from the patient.A collage of cropped enlargements from the three images was made for analysis medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11641184
Report Number2183870-2021-00136
Device Sequence Number16918914
Product Code NIO
UDI-Device Identifier00643169787575
UDI-Public00643169787575
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberPXB35-05-17-080
Device Catalogue NumberPXB35-05-17-080
Device Lot NumberB116342
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/13/2021
05/19/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date04/20/2021
05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR